|Eviplera switch meds
Jun 1, 2013
Hello. I'm hoping you may be able to help with my query! I have been taking Kivexa and Sustiva now for two years since my diagnosis - I had the usual rash and sickness feeling for a while, but now I'm ok with it, and my levels are healthy. My doctor advised I swap to Eviplera. As I had been complaining of feeling low energy - but I could not work out if this is my meds or just the fact I have a very active lifestyle always on the go- I'm worried about swapping as have not found many reviews on Eviplea and why I have been asked to swap ? Is it a financial thing is this a cheaper drug? To K and S? I have the option to stay on my current meds but really want to know what the best one would be for me?
Any info would be greatly revived .
Kind regards Adam :-)
| Response from Dr. Young
Hello Adam and thanks for posting.
Switching medications to minimize the effects of side effects or to improve treatment adherence makes perfectly good sense.
If your doctor thinks that the efavirenz (Sustiva) that you're currently taking is responsible for low energy (there are many other possible causes), a switch to an alternative is reasonable.
Eviplera is also known as Complera. A quick search of our pages on TheBody will yield a lot of results. Complera is usually very well tolerated, the only major issue with the combo pill is that it needs to be taken with a full meal. You'll have to decide to what extent this is a problem with your "active" lifestyle.
Switching to Eviplera also involves a switch in the NRTI parts of your regimen-- this is ok if you have normal kidney and bone health (characteristic possible toxicities of the tenofovir part of Eviplera). If either of these are a problem for you, one could consider continuing on the Kivexa and substituting rilpivirine (the NNRTI in Eviplera) for efavirenz.
I can't speak to the cost of medications in your country (especially since I don't know where you live), but the medications in Kivexa (abacavir and lamivudine, also known as Epzicom) are available as separate generic medications. Efavirenz is widely available as a generic outside of North American and Europe, but the patent is expected to expire in the near future, so generic efavirenz will follow thereafter.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hair Loss After Anal Sex Top Sign Of HIV AIDS
- Hair Loss After Sucking Penis Worried I Have HIV
- Itchy Vagina After Genital Rubbing Sign Of HIV AIDS
- Pain In Urethra After Performing Oral Sex Worried I Have
- Rash After Giving Oral Worried I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.